Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 34, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 14, 2006, 3:58 AM CST for 26 counties in Kansas. It took effect at Nov 14, 2006, 11:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2006, 3:58 AM CST (09:58 UTC)
- In effect from
- Nov 14, 2006, 11:00 PM CST
- Expired
- Nov 15, 2006, 4:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 140958 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 358 AM CST TUE NOV 14 2006 ...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND WEDNESDAY... .A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS TONIGHT AND INTO THE OZARKS ON WEDNESDAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM...ACROSS CENTRAL KANSAS TONIGHT...AND THEN OVERSPREAD THE FLINT HILLS AND SOUTHEAST KANSAS ON WEDNESDAY. KSZ032-033-047>051-067-068-082-083-091-092-141800- /O.NEW.KICT.WI.Y.0034.061115T0500Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 358 AM CST TUE NOV 14 2006 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH WILL DEVELOP ACROSS THE AREA TONIGHT...AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ052-053-069>072-093>096-098>100-141800- /O.NEW.KICT.WI.Y.0034.061115T1200Z-061115T2200Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 358 AM CST TUE NOV 14 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH WILL DEVELOP ACROSS THE AREA ON WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KED
7 follow-up statements
000 WWUS73 KICT 141756 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1156 AM CST TUE NOV 14 2006 ...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND WEDNESDAY... .A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS TONIGHT AND INTO THE OZARKS ON WEDNESDAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM...ACROSS CENTRAL KANSAS TONIGHT...AND THEN OVERSPREAD THE FLINT HILLS AND SOUTHEAST KANSAS ON WEDNESDAY. KSZ032-033-047>051-067-068-082-083-091-092-150200- /O.CON.KICT.WI.Y.0034.061115T0500Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1156 AM CST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH WILL DEVELOP ACROSS THE AREA TONIGHT...AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ052-053-069>072-093>096-098>100-150200- /O.CON.KICT.WI.Y.0034.061115T1200Z-061115T2200Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 1156 AM CST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH WILL DEVELOP ACROSS THE AREA ON WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ LAWSON
000 WWUS73 KICT 142113 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 313 PM CST TUE NOV 14 2006 ...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND WEDNESDAY... .A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS TONIGHT AND INTO THE OZARKS ON WEDNESDAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM...ACROSS CENTRAL KANSAS TONIGHT...AND THEN OVERSPREAD SOUTHEAST KANSAS ON WEDNESDAY. KSZ032-033-047-048-050-067-082-091-150515- /O.UPG.KICT.WI.Y.0034.061115T0500Z-061115T2200Z/ /O.NEW.KICT.HW.W.0001.061115T0600Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 313 PM CST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTH WINDS AROUND 40 MPH...WITH GUSTS BETWEEN 50 AND 55 MPH WILL DEVELOP ACROSS THE AREA TONIGHT AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. HOWEVER...THE STRONGEST WINDS WILL LIKELY OCCUR BEFORE MID MORNING ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ049-051-052-068-069-083-092-093-150515- /O.EXT.KICT.WI.Y.0034.061115T0600Z-061115T2200Z/ SALINE-MCPHERSON-MARION-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 313 PM CST TUE NOV 14 2006 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH WILL DEVELOP ACROSS THE AREA TONIGHT...AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ053-070>072-094>096-098>100-150515- /O.EXT.KICT.WI.Y.0034.061115T1500Z-061115T2200Z/ CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 313 PM CST TUE NOV 14 2006 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 40 MPH WILL DEVELOP ACROSS THE AREA ON WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ LAWSON/KLEINSASSER
000 WWUS73 KICT 142136 NPWICT URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE WICHITA KS 334 PM CST TUE NOV 14 2006 ...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND WEDNESDAY... .A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS TONIGHT AND INTO THE OZARKS ON WEDNESDAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM...ACROSS CENTRAL KANSAS TONIGHT...AND THEN OVERSPREAD SOUTHEAST KANSAS ON WEDNESDAY. KSZ032-033-047-048-050-067-082-091-150600- /O.UPG.KICT.WI.Y.0034.061115T0500Z-061115T2200Z/ /O.NEW.KICT.HW.W.0001.061115T0600Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 334 PM CST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTH WINDS AROUND 40 MPH...WITH GUSTS BETWEEN 50 AND 55 MPH WILL DEVELOP ACROSS THE AREA TONIGHT AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. HOWEVER...THE STRONGEST WINDS WILL LIKELY OCCUR BEFORE MID MORNING ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ049-051-052-068-069-083-092-093-150600- /O.EXT.KICT.WI.Y.0034.061115T0600Z-061115T2200Z/ SALINE-MCPHERSON-MARION-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 334 PM CST TUE NOV 14 2006 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH WILL DEVELOP ACROSS THE AREA TONIGHT...AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ053-070>072-094>096-098>100-150600- /O.EXT.KICT.WI.Y.0034.061115T1500Z-061115T2200Z/ CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 334 PM CST TUE NOV 14 2006 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 40 MPH WILL DEVELOP ACROSS THE AREA ON WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ LAWSON/KLEINSASSER
000 WWUS73 KICT 150228 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 828 PM CST TUE NOV 14 2006 ...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND WEDNESDAY... .A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS TONIGHT AND INTO THE OZARKS ON WEDNESDAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM...ACROSS CENTRAL KANSAS TONIGHT...AND THEN OVERSPREAD SOUTHEAST KANSAS ON WEDNESDAY. KSZ032-033-047-048-050-067-082-091-151030- /O.CON.KICT.HW.W.0001.061115T0600Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 828 PM CST TUE NOV 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS AROUND 40 MPH...WITH GUSTS BETWEEN 50 AND 55 MPH WILL DEVELOP ACROSS THE AREA TONIGHT AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. HOWEVER...THE STRONGEST WINDS WILL LIKELY OCCUR BEFORE MID MORNING ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ049-051-052-068-069-083-092-093-151030- /O.CON.KICT.WI.Y.0034.061115T0600Z-061115T2200Z/ SALINE-MCPHERSON-MARION-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 828 PM CST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH WILL DEVELOP ACROSS THE AREA LATE TONIGHT...AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ053-070>072-094>096-098>100-151030- /O.CON.KICT.WI.Y.0034.061115T1500Z-061115T2200Z/ CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 828 PM CST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 MPH WILL DEVELOP ACROSS THE AREA ON WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ AK/CJ
000 WWUS73 KICT 150952 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 352 AM CST WED NOV 15 2006 ...VERY STRONG NORTH WINDS WILL AFFECT THE AREA TODAY... .A DEEPENING AREA OF LOW PRESSURE WILL CONTINUE TO MOVE ACROSS THE OZARKS TODAY. A STRONG PRESSURE GRADIENT AROUND THIS LOW PRESSURE AREA WILL RESULT IN VERY STRONG NORTH WINDS ACROSS CENTRAL AND SOUTHEAST KANSAS TODAY. KSZ032-033-047-048-050-067-082-091-151800- /O.CON.KICT.HW.W.0001.000000T0000Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 352 AM CST WED NOV 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTH WINDS AROUND 40 MPH...WITH GUSTS BETWEEN 50 AND 60 MPH...WILL CONTINUE ACROSS THE AREA THIS MORNING. THESE WINDS WILL LIKELY PERSIST INTO THE EARLY AFTERNOON...BEFORE SUBSIDING TOWARD EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. DRIVING CAN BE EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CROSS-WINDS...PARTICULARLY ON WEST TO EAST ORIENTED HIGHWAYS...SUCH AS INTERSTATE 70...COULD BECOME LOCALLY STRONG ENOUGH TO PUSH VEHICLES OFF THE ROADWAY. USE EXTRA CAUTION IF TRAVELING TODAY. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURED...OR BROUGHT INDOORS. $$ KSZ049-051-052-068-069-083-092-093-151800- /O.CON.KICT.WI.Y.0034.000000T0000Z-061115T2200Z/ SALINE-MCPHERSON-MARION-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 352 AM CST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH...WILL DEVELOP ACROSS THE AREA THIS MORNING...AND CONTINUE INTO THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURED...OR BROUGHT INDOORS. $$ KSZ053-070>072-094>096-098>100-151800- /O.CON.KICT.WI.Y.0034.061115T1500Z-061115T2200Z/ CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 352 AM CST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH...WILL DEVELOP ACROSS THE AREA BY MID-MORNING. THESE STRONG WINDS WILL CONTINUE INTO THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURED...OR BROUGHT INDOORS. $$ KED
000 WWUS73 KICT 151712 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1112 AM CST WED NOV 15 2006 ...STRONG NORTH WINDS WILL CONTINUE TO AFFECT THE AREA THIS AFTERNOON... .A DEEPENING AREA OF LOW PRESSURE WILL CONTINUE TO MOVE ACROSS THE OZARKS TODAY. A STRONG PRESSURE GRADIENT AROUND THIS LOW PRESSURE AREA WILL RESULT IN STRONG NORTH WINDS ACROSS CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON. KSZ032-033-047-048-050-067-082-091-152200- /O.CAN.KICT.HW.W.0001.000000T0000Z-061115T2200Z/ /O.EXA.KICT.WI.Y.0034.000000T0000Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 1112 AM CST WED NOV 15 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTH WINDS AT 30 TO 40 MPH WILL PERSIST ACROSS AREAS ALONG AND WEST OF HIGHWAY 14 THROUGH 4 PM. SOME GUSTS TO 50 MPH WILL STILL BE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ049-051>053-068>072-083-092>096-098>100-152200- /O.CON.KICT.WI.Y.0034.000000T0000Z-061115T2200Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 1112 AM CST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH... WILL CONTINUE THROUGH THE AFTERNOON. THESE STRONG WINDS WILL GRADUALLY DIMINISH TOWARDS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURED...OR BROUGHT INDOORS. $$ COX
000 WWUS73 KICT 152142 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 342 PM CST WED NOV 15 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152245- /O.EXP.KICT.WI.Y.0034.000000T0000Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 342 PM CST WED NOV 15 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:44 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 14, 3:44 AM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 344 AM CST TUE NOV 14 2006 .DISCUSSION... FORECAST CONCERNS... WIND AND PRECIP TRENDS/TYPE LATE TONIGHT INTO WEDNESDAY... THE SHORT RANGE MODELS CONTINUE TO DEVELOP A DEEP TROPOSPHERIC CYCLONE/CLOSED LOW ACROSS THE OZARK REGION ON WEDNESDAY. WHILE SOME DIFFERENCES STILL EXIST IN THE TRACK AND THERMAL FIELDS THERE IS RELATIVELY HIGH CONFIDENCE ON THE SENSIBLE WEATHER ACROSS THE AREA WITH THIS SYSTEM TONIGHT AND WEDNESDAY. RAPID LEE SIDE CYCLOGENESIS WILL TAKE PLACE ACROSS THE CENTRAL HIGH PLAINS TODAY AS A STRONG UPPER JET AND VIGOROUS SHORTWAVE TROF MOVES ACROSS THE WEST/CENTRAL ROCKIES. AN INCREASE IN BOTH HIGH CLOUDS AND SOUTHERLY LEVEL FLOW WILL PREVAIL ACROSS THE AREA...WITH SHALLOW MOISTURE RETURN FROM THE ARKLATEX INTO NORTHEAST OKLAHOMA. THE GOING GRIDS/FORECAST LOOK REASONABLE IN THIS REGARD FOR TODAY. RATHER IMPRESSIVE FORCING/LIFT IN RESPONSE TO THE DIGGING AND DEEPENING UPPER TROF WILL DEVELOP ACROSS THE AREA TONIGHT. MARGINAL ELEVATED INSTABILITY WILL RESIDE ACROSS SOUTHEAST KANSAS...SO WILL MAINTAIN CHANCE FOR THUNDER THERE. OTHERWISE EXPECT INCREASING CHANCES FOR RAIN ACROSS THE AREA...WITH HIGHEST POPS ACROSS PORTIONS OF CENTRAL AND SOUTHEAST KANSAS WHERE ISENTROPIC LIFT WILL BE MAXIMIZED. THE MAIN CONCERN AFTER MIDNIGHT WILL BE THE CHANGE-OVER TO SNOW OR MIX ACROSS CENTRAL KANSAS. THE GFS REMAINS THE COLDER OF THE MODELS...WITH THE NAM KEEPING PRECIP MAINLY RAIN THRU THE NIGHT. CONSIDERING THE LACK OF A COLD AIR SOURCE REGION WITH THIS SYSTEM...IT WILL HAVE TO MANIFEST IT ON ITS OWN. THE DYNAMIC AND ENERGETIC NATURE OF THIS SYSTEM LOOKS TO BE MARGINALLY SUFFICIENT TO MAKE THIS SO...AND WILL LEAN TOWARD A GFS/NAM COMPROMISE ON THE THERMAL PROFILES BOTH TEMPORARILY AND SPATIALLY WITH THIS SYSTEM. THAT SAID...WILL CONTINUE TO SHOW A RAIN/SNOW MIX AND TRANSITION TO LIGHT SNOW BEFORE ENDING ACROSS CENTRAL KANSAS INTO THE FLINT HILLS. WILL MENTION ACCUMS BUT KEEP THEM LESS THAN ONE-HALF INCH ACROSS THESE AREAS INTO WEDNESDAY MORNING. THE MAIN STORY THOUGH LOOKS TO BE THE STRONG NORTH WINDS WHICH WILL DEVELOP IN THE WAKE OF THE SURFACE CYCLONE/FRONT LATE TONIGHT INTO WEDNESDAY. THE PROGGED SURFACE GRADIENT REMAINS MORE THAN SUFFICIENT TO EXCEED WIND ADVISORY CRITERIA...AND MORE ON THE HIGH END OF THAT...WITH WIND GUSTS TO 50 MPH POSSIBLE. FORECAST CONSENSUS AND COLLABORATION WAS RATHER HIGH ON THIS PROBABILITY OF OCCURRENCE...THOUGH SOME OFFICES ELECTED TO HOLD OFF ON HEADLINES WITH THIS FORECAST ISSUANCE. TO PROVIDE SOME LEAD TIME...CONSIDERING THE MAGNITUDE OF THE EVENT...WE HAVE DECIDED TO GO WITH A WIND ADVISORY WITH THIS PACKAGE...FOR CENTRAL KANSAS TONIGHT...THEN EXPANDING IT ACROSS SOUTHEAST KANSAS ON WEDNESDAY. IT IS NOT OUT OF THE REALM OF POSSIBILITY THAT WE COULD FLIRT WITH HIGH WIND WARNING CRITERIA FOR A SHORT TIME IN SOME AREAS...THOUGH CONFIDENCE WAS LESS THAN 50/50 ON THIS FOR NOW. WITH MAIN FOCUS ON THE SHORT TERM WEATHER SYSTEM...LITTLE CHANGE TO OUTER PERIODS OF FORECAST EXPECTED. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 37 47 28 / 10 60 30 0 HUTCHINSON 59 35 47 26 / 10 70 20 0 NEWTON 60 37 46 27 / 10 70 30 0 ELDORADO 61 38 47 29 / 10 70 30 0 WINFIELD-KWLD 62 38 47 29 / 10 60 30 0 RUSSELL 56 32 46 21 / 20 60 20 0 GREAT BEND 57 32 47 22 / 20 60 20 0 SALINA 59 34 47 26 / 20 70 30 0 MCPHERSON 59 35 46 26 / 20 70 30 0 COFFEYVILLE 63 44 49 31 / 10 80 50 10 CHANUTE 62 45 48 30 / 10 80 50 10 IOLA 61 44 47 30 / 10 80 50 10 PARSONS-KPPF 63 46 48 31 / 10 80 50 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 PM TUESDAY TO 4 PM WEDNESDAY FOR KSZ032- 033-047>051-067-068-082-083-091-092. WIND ADVISORY FROM 6 AM WEDNESDAY TO 4 PM WEDNESDAY FOR KSZ052- 053-069>072-093>096-098>100. &&
Hazardous weather outlook, Nov 13, 3:28 PM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME NATIONAL WEATHER SERVICE WICHITA KS 328 PM CST MON NOV 13 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 328 PM CST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST KANSAS ON TUESDAY EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE. STRONG NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS BETWEEN 40 AND 45 MPH...ARE EXPECTED ACROSS MUCH OF THE AREA TUESDAY NIGHT INTO WEDNESDAY. THERE IS ALSO A SLIGHT CHANCE THAT SOME SNOW MAY MIX WITH THE RAIN ACROSS CENTRAL AND SOUTHEAST KANSAS. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED AT THIS TIME. THE EXPECTATIONS WITH THE STORM SYSTEM RESPONSIBLE FOR THE WINDY AND INCLEMENT WEATHER COULD STILL CHANGE...SO CHECK LATER OUTLOOKS AND FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:13 PM CST | High Wind Warning | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.